MAUDE Adverse Event Report: CONMED LARGO 5.5MM HPS PREBENT SPHERICAL BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED LARGO 5.5MM HPS PREBENT SPHERICAL BUR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number HPS-HB11
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the hps-hb11, 5.5mm hps prebent spherical bur was being used on (b)(6) 2023 and "we had an issue today with a new conmed surgeon.We had 2 of the products above break in one case back-to-back.Was using the burr in accordance to how it is intended to be used and had to open up other companies burrs instead of ours to finish the case.Both were the same lot number¿.Per further assessment it was found that "the device did break into the surgical field and all components were removed from the field.".There was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event of the bur breaking off is confirmed.The device will not be returned for evaluation, but photographic evidence has been provided.The root cause cannot be determined, however, based upon the photo and the ifu the likely cause of this event was excessive force was used on the device.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised the following: do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.A determination for further investigation has been initiated.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the hps-hb11, 5.5mm hps prebent spherical bur was being used on (b)(6) 2023 and "we had an issue today with a new conmed surgeon.We had 2 of the products above break in one case back-to-back.Was using the burr in accordance to how it is intended to be used and had to open up other companies burrs instead of ours to finish the case.Both were the same lot number¿.Per further assessment it was found that "the device did break into the surgical field and all components were removed from the field." there was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
5.5MM HPS PREBENT SPHERICAL BUR
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key18265674
Report Number1017294-2023-00112
Device Sequence Number7890683
Product Code GFF
UDI-Device Identifier20845854080518
UDI-Public(01)20845854080518(17)281018(10)1349722
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHPS-HB11
Device Lot Number1349722
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer12/28/2023
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic